MAUDE Adverse Event Report: AESDEX, LLC CARDICA PAS-PORT PROXIMAL ANASTOMOSIS SYSTEM; CLIP

AESDEX, LLC CARDICA PAS-PORT PROXIMAL ANASTOMOSIS SYSTEM; CLIP
Model Number FG-000001
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Left Ventricular Dysfunction (1947); Right Ventricular Dysfunction (2054); Great Vessel Perforation (2152); Shock, Postoperative (2266); Blood Loss (2597); Multiple Organ Dysfunction Syndrome (3261)
Date of Event 03/17/2020
Type of Reportable Event Death
Event or Problem Description
The patient underwent an off-pump coronary artery bypass (opcab) due to triple vessel coronary artery disease.As part of the procedure, the surgeon used the pas-port proximal anastomosis system (clip) with a saphenous vein graft to complete the proximal anastomosis of a coronary artery bypass.Following deployment of the clip, the surgeon noted the clip had penetrated through the anterior wall of the aorta where it should have been affixed, but rather was affixed to the posterior wall of the aorta.Bleeding was seen at the posterior wall of the ascending aorta.The surgical staff manually stopped the bleeding and placed the patient on cardiopulmonary bypass to remove the clip, repair the site of bleeding, and complete the coronary artery bypass surgery.Subsequently, bleeding was again noted from the posterior wall of the aorta and required further repair.The patient's condition became unstable requiring an intra-aortic balloon pump and percutaneous cardiopulmonary support prior to completion of the surgery.On (b)(6) 2020, the patient underwent further chest surgery for increased bleeding from a site associated with use of a temporary pacemaker.No bleeding was noted at the previously repaired aorta.However, the patient's condition deteriorated and the patient subsequently died due to multi-organ failure.

Brand Name
CARDICA PAS-PORT PROXIMAL ANASTOMOSIS SYSTEM
Common Device Name
CLIP
Manufacturer (Section D)
AESDEX, LLC
2464 embarcadero way
palo alto, ca
MDR Report Key10063511
Report Number3004114958-2020-00002
Device Sequence Number17044052
Product Code FZP
UDI-Device Identifier11814900000017
UDI-Public11814900000017
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2021
Device Model NumberFG-000001
Device Catalogue NumberFG-000001
Device Lot Number190614D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2020
Initial Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age68 YR